Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Kaletra And Liver Discomfort

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Kaletra (Lopinavir/Ritonavir)

low-PIN-a-veer, rit-ON-uh-veer Brand Name: Kaletra Other Name(s): LPV/RTV, LPV/r Drug Class: Protease Inhibitors Approved Use: Treatment of HIV Infection WARNING: Kaletra can cause serious, life-threatening side effects. These include liver problems, pancreatitis (inflammation of the pancreas), heart rhythm problems, severe allergic reactions, and life-threatening drug interactions. Contact your health care provider...
Ask the Experts

Side effects in Truvada/Kaletra treatment

I began treatment a year ago with Combivir/Kaletra and did very well, with my TCell count rising from 200 to 429, and my viral load dropping from 322,000 to undetectable. I developed lactic acidosis and my Dr. took me off all meds for 2 months. He...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The risk for lactic acidosis with Truvada (tenofovir + FTC) is likley less than with Combivir (AZT + 3TC) since Truvada lacks a thymidine analogue. There is actually more data on the use of abacavir substituted for AZT with generally good outcomes... Read more »

Side effects in Truvada/Kaletra treatment

I began treatment a year ago with Combivir/Kaletra and did very well, with my TCell count rising from 200 to 429, and my viral load dropping from 322,000 to undetectable. I developed lactic acidosis and my Dr. took me off all meds for 2 months. He...
Renslow Sherer, M.D.

Response from Renslow Sherer, M.D.

University of Chicago Hospitals
Your story is important because of the lactic acidosis, which is an uncommon but serious complication of the NRTIs (zidovudine and, to a lesser extent, lamivudine).When people with hepatitis B start on ART, it is not uncommon for them to experience... Read more »

Diarrhea and Stomach Discomfort

I have been taking Kaletra and Combivir for 5 weeks now, and the diarrhea (sorry for being so graphic, but stools are orangy-yellowish, I guess because of the Kaletra gel capsules (tablets are not yet available where I live)) and stomach discomfort...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
This is the main dose-limiting side effect of the Kaletra. I would want to make sure that you don't have some bowel infection or other condition that could be treated more specifically. If this were not the case, I would try high dose Imodium... Read more »

discomfort

Hello BarbaraJust a quick question and easy question (for a woman of your talent). I have discomfort in my lower right side of my back, near 3rd lowest rib. Also on the front right rib at the same position. Sometimes I have discomfort in the mid...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
The problem with fatty liver is that most people have no symptoms to cause them to see a doctor. So it goes undiagnosed.I would suspect that your discomfort has nothing to do with your fatty liver. The kidney stones would probably be more relevant... Read more »
Connect With Others

kaletra side effects

Posted by brendaelisa, 4 Replies
Does anybody knows if kaletra's side effect is excesive diharrea.

My cousin has hiv-type 1 and we are giving him Kaletra but it is giving him a masive diharrea and he got a cut on his rectum.

He has diabetes is 44 yeras old. and all this is new for us... Read more »

Joint Pain caused by liver, HIV, meds, arthritis?

Posted by ScotCharles, 3 Replies
Has anyone experienced joint pain that was diagnosed as relating to either HIV or the meds? Don't laugh now, but my elbows are warm to the touch, and I have a burning pain in them. I have liver problems which cause my right shoulder and the right... Read more »

Mild penis discomfort Peep!

Posted by Anonymous
I'm currently experiencing a slight discomfort on the head of my penis. It's not painful, just irritating. I would say, there's this sensation where the openings of the penis are widening, can't be so sure. What's the cause?

Read more »

Discomfort under my arms

Posted by dotman32, 3 Replies
Recently have noticed some discomfort under my arms .. not pain .. just dull discomfort. I don't see my PCP till mid September. At my appointment in early June my CD4 was 500 and my VL 600. I'm not on any meds. Poz since last November. Anyone... Read more »